Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 22, 2015, 2:41 PM CDT for Atascosa County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2015, 2:41 PM CDT (19:41 UTC)
- Expired
- Apr 22, 2015, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 94 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 2:55 PM CDT | HAIL 0.7 | 2 N Pleasanton, TX | |
| Apr 22, 2:57 PM CDT | HAIL 0.7 | 3 W Leming, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
568
WUUS54 KEWX 221941
SVREWX
TXC013-222015-
/O.NEW.KEWX.SV.W.0045.150422T1941Z-150422T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
241 PM CDT WED APR 22 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 315 PM CDT
* AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEMING...OR
NEAR POTEET...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PLEASANTON...JOURDANTON...POTEET...LEMING...ROSSVILLE...ESPEY...
AMPHION...COUGHRAN...MCCOY AND GRAYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2897 9871 2906 9872 2919 9862 2911 9840
2884 9815 2884 9857
TIME...MOT...LOC 1941Z 281DEG 31KT 2909 9853
HAIL...1.00IN
WIND...60MPH
$$
JA2 follow-up statements
552
WWUS54 KEWX 221954
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
254 PM CDT WED APR 22 2015
TXC013-222015-
/O.CON.KEWX.SV.W.0045.000000T0000Z-150422T2015Z/
ATASCOSA TX-
254 PM CDT WED APR 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL AND NORTHEAST ATASCOSA COUNTY...
AT 254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANTON...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PLEASANTON...JOURDANTON...POTEET...LEMING...ESPEY...COUGHRAN...MCCOY
AND GRAYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2891 9862 2903 9860 2914 9848 2911 9840
2884 9815 2884 9857
TIME...MOT...LOC 1954Z 281DEG 31KT 2900 9842
HAIL...1.00IN
WIND...60MPH
$$
JA677
WWUS54 KEWX 222006
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 PM CDT WED APR 22 2015
TXC013-222015-
/O.CON.KEWX.SV.W.0045.000000T0000Z-150422T2015Z/
ATASCOSA TX-
306 PM CDT WED APR 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN ATASCOSA COUNTY...
AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
PLEASANTON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COUGHRAN...MCCOY AND GRAYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2891 9845 2901 9844 2911 9844 2911 9840
2884 9815 2884 9843
TIME...MOT...LOC 2005Z 272DEG 35KT 2900 9831
HAIL...1.00IN
WIND...60MPH
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:31 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 22, 2:31 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 231 PM CDT WED APR 22 2015 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... SEMI ACTIVE WEATHER PATTERN FOR THE NEXT FEW DAYS FOLLOWED BY A FRONT THIS WEEKEND THEN DRYING OUT EARLY NEXT WEEK. AS OF 2 PM THERE IS A MULTICELL CLUSTER OF THUNDERSTORMS APPROACHING BEXAR COUNTY AND SAN ANTONIO. THE HRRR TAKES THIS COMPLEX AS WELL AS OTHER SHOWERS AND THUNDERSTORMS OUT AHEAD OF IT EASTWARD IMPACTING A BASTROP SOUTH TO GONZALES AND KENEDY LINE. MODEL SOUNDINGS FROM THE NAM SHOW AN UNCAPPED ATMOSPHERE ALONG AND EAST OF I-35 THIS AFTERNOON WITH 1000-3000 J/KG OF CAPE AND 50-60 KNOTS OF SHEAR. THIS MEANS THAT THIS COMPLEX OF STORMS IS MOVING INTO A VERY GOOD ENVIRONMENT FOR STRONG TO SEVERE STORMS. WE CONTINUE UNDER A SLIGHT RISK FROM SPC THIS AFTERNOON ALONG AND EAST OF US HWY 281. WE HAVE ALSO SEEN HEAVY RAINFALL RATES OUT OF THE ONGOING STORMS SO SOME LOCALIZED FLOODING IS NOT OUT OF THE QUESTION WITH THE STRONGER STORMS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS WITH ANY SEVERE WEATHER THAT DOES OCCUR THIS AFTERNOON AND EVENING. THE THREAT FOR TORNADOES REMAINS LOW AS LOW LEVEL SHEAR IS WEAK. OTHER FEATURES IN PLAY TODAY ARE A STATIONARY FRONT ACROSS THE RED RIVER IN NORTH TEXAS AND THE DRYLINE OUT IN WEST TEXAS...ALTHOUGH OTHER THAN AN ISOLATED DRYLINE STORM NEITHER WILL IMPACT OUR WEATHER MUCH. GENERAL RIDGING IS FORECAST TO TAKE PLACE THROUGH THE PERIOD AS HIGH PRESSURE OVER NORTHERN MEXICO MOVES SLOWLY EAST. CONVECTION WILL DECREASE OVERNIGHT TONIGHT AND WITH NORTHWEST FLOW CONTINUING ONLY SLIGHT CHANCES FOR PRECIPITATION ARE FORECAST FOR THURSDAY THROUGH THURSDAY EVENING. MODEL SOUNDINGS SHOW A STRONG CAP ACROSS MOST OF SOUTH CENTRAL TEXAS DURING THE DAY TOMORROW. BY LATE IN THE AFTERNOON MODELS DO WEAKEN THE CAP WHICH COULD ALLOW FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS. AGAIN...CONDITIONS WILL BE FAVORABLE TOMORROW FOR SEVERE WEATHER WITH 50 KNOTS OF UPPER LEVEL SHEAR AND 2000-3000 J/KG OF CAPE. THE DAY 2 OUTLOOK FROM SPC HAS THE WHOLE AREA IN A SLIGHT RISK FOR TOMORROW...WITH LARGE HAIL AND DAMAGING WINDS AGAIN THE PRIMARY THREATS. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)... MODELS ARE IN AGREEMENT THAT THURSDAY NIGHT THROUGH FRIDAY MORNING WILL BE A PERIOD OF HIGHER QPF...HIGHER RAIN CHANCES. THE GREATEST CHANCES FOR RAIN WILL BE ALONG THE RIO GRANDE PLAINS THURSDAY NIGHT SPREADING TO AREAS ALONG AND EAST OF I-35 FOR FRIDAY. AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST WILL PROVIDE THE NEEDED LIFT FOR THIS PRECIPITATION. CHANCES OF SEVERE WEATHER CONTINUE INTO FRIDAY WITH THE BEST INSTABILITY LOCATED ALONG AND WEST OF I-35. AS THE TROUGH MOVES OFF TO THE EAST AND NORTHEAST SATURDAY CHANCES FOR RAIN WILL DECREASE THROUGH THE DAY. THE NEXT FRONT WILL MOVE THROUGH SUNDAY INTO MONDAY. THE GFS AND NEW 12Z ECMWF DISAGREE BY ABOUT 24 ON THE TIMING OF THIS FRONT...WITH THE ECMWF BRING THE SLOWER OF THE TWO. WILL GO WITH A PERSISTENCE FORECAST AND CHANCE POPS FOR SUNDAY AND MONDAY...DRYING OUT TUESDAY. THE ONE BENEFIT OF THIS FRONT IS IT WILL COOL THE AREA BACK DOWN INTO THE 70S FOR HIGHS FOR A FEW DAYS BY THE MIDDLE OF NEXT WEEK. TREADWAY && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 88 70 85 67 / 30 30 40 60 30 AUSTIN BERGSTROM INTL AIRPORT 69 87 70 84 66 / 30 30 40 50 30 NEW BRAUNFELS MUNI AIRPORT 69 88 71 85 67 / 20 20 40 50 40 BURNET MUNI AIRPORT 67 87 68 84 64 / 30 40 40 60 20 DEL RIO INTL AIRPORT 69 90 68 88 64 / 10 20 50 30 30 GEORGETOWN MUNI AIRPORT 69 87 70 84 65 / 30 40 40 60 20 HONDO MUNI AIRPORT 70 88 71 85 66 / 20 20 40 40 50 SAN MARCOS MUNI AIRPORT 69 87 70 84 67 / 20 30 40 50 40 LA GRANGE - FAYETTE REGIONAL 70 87 72 85 69 / 30 30 30 50 40 SAN ANTONIO INTL AIRPORT 70 88 71 85 68 / 20 20 40 50 50 STINSON MUNI AIRPORT 71 88 71 85 69 / 20 20 40 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...12 DATA COLLECTION/RADAR...26/15
Hazardous weather outlook, Apr 22, 6:11 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 611 AM CDT WED APR 22 2015 TXZ171>173-183>194-202>209-217>225-228-231115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 611 AM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM FREDERICKSBURG TO KARNES CITY...AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF SOUTH CENTRAL TEXAS. THERE IS EXPECTED TO BE A MODERATE CAP IN PLACE THAT WILL PRECLUDE MOST STORM DEVELOPMENT BUT BE WEAKER OVER EASTERN COUNTIES. ANY THUNDERSTORM THAT FORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. TIMING OF THE THUNDERSTORM THREATS IS MAINLY EXPECTED BETWEEN 2 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS THURSDAY THROUGH FRIDAY NIGHT. THE MAIN THREATS THROUGH THIS PERIOD WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY THROUGH FRIDAY AFTERNOONS.
In the hours before
Special weather statement, Apr 22, 12:14 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1214 PM CDT WED APR 22 2015 TXZ203-221800- UVALDE TX- 1214 PM CDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UVALDE COUNTY UNTIL 100 PM CDT... AT 1214 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CONCAN TO 7 MILES NORTHWEST OF UVALDE...AND MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... UVALDE...SABINAL...CONCAN...KNIPPA AND UTOPIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2962 9942 2929 9944 2918 9996 2961 9969 TIME...MOT...LOC 1714Z 231DEG 21KT 2950 9970 2926 9989 JR
Special weather statement, Apr 22, 1:02 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 102 PM CDT WED APR 22 2015 TXZ203-204-221845- MEDINA TX-UVALDE TX- 102 PM CDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEDINA AND EAST CENTRAL UVALDE COUNTIES UNTIL 145 PM CDT... AT 102 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SABINAL...OR 17 MILES WEST OF HONDO...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HONDO...SABINAL...NEW FOUNTAIN...DUNLAY...D'HANIS...BADER AND QUIHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2915 9947 2932 9955 2956 9901 2931 9889 TIME...MOT...LOC 1802Z 247DEG 29KT 2927 9943 JR
Special weather statement, Apr 22, 1:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
143 PM CDT WED APR 22 2015
TXZ204-221915-
MEDINA TX-
143 PM CDT WED APR 22 2015
...STRONG STORM TO EFFECT SOUTHEASTERN MEDINA COUNTY THROUGH 215 PM
CDT...
AT 141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIRY...OR 9 MILES SOUTHEAST OF HONDO...MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DEVINE...CASTROVILLE...LYTLE...NATALIA...LACOSTE...DUNLAY...
PEARSON...BADER...YANCEY...BIRY AND NOONAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2930 9921 2939 9900 2944 9880 2914 9880
2911 9887 2910 9918
TIME...MOT...LOC 1841Z 255DEG 37KT 2924 9910
JASpecial weather statement, Apr 22, 1:48 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 148 PM CDT WED APR 22 2015 TXZ204-221930- MEDINA TX- 148 PM CDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA COUNTY UNTIL 230 PM CDT... AT 147 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BIRY...OR 9 MILES NORTHWEST OF DEVINE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DEVINE...CASTROVILLE...MOORE...LYTLE...NATALIA...LACOSTE...PEARSON... YANCEY...BIRY AND NOONAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2909 9912 2927 9916 2937 9880 2909 9880 TIME...MOT...LOC 1847Z 263DEG 32KT 2921 9905 JA
Special weather statement, Apr 22, 2:02 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 PM CDT WED APR 22 2015
TXZ205-220-221945-
BEXAR TX-ATASCOSA TX-
202 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA AND BEXAR
COUNTIES UNTIL 245 PM CDT...
AT 200 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CROSS MOUNTAIN TO NEAR
SEA WORLD TO 6 MILES NORTHEAST OF BIGFOOT...AND MOVING NORTHEAST AT
45 MPH.
POCKETS OF DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING WILL
ALSO BE A HAZARD AS THE LINE OF STORMS MOVES ACROSS THE CITY OF SAN
ANTONIO.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...UNIVERSAL CITY...SCHERTZ...LIVE OAK...LEON VALLEY...
KIRBY...HELOTES...ALAMO HEIGHTS...FAIR OAKS RANCH...SELMA...
WINDCREST...TERRELL HILLS...HOLLYWOOD PARK...SHAVANO PARK...LYTLE...
OLMOS PARK...ST. HEDWIG...SOMERSET...ELMENDORF AND CHINA GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2901 9880 2936 9878 2968 9880 2975 9865
2974 9861 2976 9855 2971 9843 2975 9841
2973 9835 2972 9834 2970 9838 2967 9838
2965 9834 2962 9834 2954 9827 2955 9823
2949 9819 2948 9812 2945 9812 2912 9840
TIME...MOT...LOC 1900Z 246DEG 38KT 2964 9873 2939 9872 2910 9877
JASpecial weather statement, Apr 22, 2:20 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT WED APR 22 2015
TXZ205-220-221-222000-
BEXAR TX-ATASCOSA TX-WILSON TX-
220 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ATASCOSA...SOUTHERN
BEXAR AND SOUTHWESTERN WILSON COUNTIES UNTIL 300 PM CDT...
AT 220 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF POTEET...MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PLEASANTON...FLORESVILLE...JOURDANTON...POTEET...POTH...LYTLE...
SOMERSET...ELMENDORF...CALAVERAS LAKE...LEMING...FAIRVIEW...
ROSSVILLE...SOUTHTON...CANADA VERDE...KYOTE...MITCHELL LAKE...IUKA...
ESPEY...AMPHION AND COUGHRAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2898 9880 2925 9878 2932 9825 2923 9804
2899 9804 2888 9819 2887 9818 2886 9820
TIME...MOT...LOC 1920Z 270DEG 39KT 2910 9871
JAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 11:47 AM CDT | Special Weather Statement | EWX | Uvalde | 28 min |
| Apr 22, 12:14 PM CDT | Special Weather Statement | EWX | Uvalde | 46 min |
| Apr 22, 1:02 PM CDT | Special Weather Statement | EWX | Medina | 43 min |
| Apr 22, 1:43 PM CDT | Special Weather Statement | EWX | Medina | 32 min |
| Apr 22, 1:48 PM CDT | Special Weather Statement | EWX | Medina | 42 min |
| Apr 22, 2:02 PM CDT | Special Weather Statement | EWX | Bexar | 43 min |
| Apr 22, 2:16 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar | 119 min |
| Apr 22, 2:20 PM CDT | Special Weather Statement | EWX | Wilson | 40 min |
| Apr 22, 2:51 PM CDT | Areal Flood Advisory | EWX | Wilson | 114 min |
| Apr 22, 3:03 PM CDT | Special Weather Statement | EWX | Karnes | 42 min |
| Apr 22, 3:18 PM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes | 117 min |
| Apr 22, 3:37 PM CDT | Special Weather Statement | EWX | Karnes | 38 min |
| Apr 22, 3:50 PM CDT | Special Weather Statement | EWX | Karnes | 25 min |
| Apr 22, 6:42 PM CDT | Areal Flood Advisory | EWX | Karnes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.